MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: acting charge nurse manager.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an unknown patient required a turbo-ject® double lumen over-the-wire power-injectable picc."a number of day[s]" after the device was placed, it was discovered that the white hub had partially separated from the extension tubing.A photo provided depicts the described failure.The device was then removed and replaced.It was noted that no procedure was being performed at the time of device failure.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation on (b)(6) 2021, it was reported by (b)(6) hospital located in new zealand, that a turbo-ject® double lumen over-the-wire power-injectable picc (rpn: upicds-5.0-ct-otw-st-1111, lot#: 14005736) separated at the hub.The device was placed in an unknown patient and ¿a number of day[s]¿ later separation of the hub from extension tubing was observed.No procedure was being performed when the failure was discovered.The device was then removed and placed.No other adverse effects were reported.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be conducted.A photo of the complaint device was provided by the customer and showed partial hub separation from the extension tubing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that there are process checks during the manufacturing process to identify nonconforming product and prevent it from leaving house.A review of the device history record (dhr) for lot 14005736, as well as component lots, found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook concluded that there is no evidence that the device was manufactured out of specification or that nonconforming material exists in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet t_ctpiccotwtt_rev3.In the precautions section it states: patient movement can cause catheter tip displacement.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of a device photo, and the results of our investigation, it was concluded that device design contributed to this event.A previous capa investigation found that the root cause is related to inadequate flexural strength in a previous hub design change.The investigation further found that the devices were manufactured to specification and there was no evidence of lot-related issues.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12605063
Report Number1820334-2021-02306
Device Sequence Number11080413
Product Code LJS
UDI-Device Identifier00827002239050
UDI-Public(01)00827002239050(17)230603(10)14005736
Combination Product (Y/N)N
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Device Lot Number14005736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown